MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA25 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA25 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX428T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 10/16/2017
Type of Reportable Event Serious Injury
Event or Problem Description
According to the complainant a progav had a dysfunction postoperatively.The valve was implanted (b)(6) 2017.It was revised on (b)(6) 2017 and was returned to the manufacturer.Further details were not provided.Height: (b)(6).
 
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: ( description incoming product condition) we received the valve inserted in an unknown liquid in the provided return kit.Results: first, we performed a visual inspection of the valve.No significant deformations or damge of the valve were detected during the visual inspection.Next we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The valve was permeable with difficulty; it met all other specifications.Finally, we have dismantled the valve.There were no visible deposits observed inside.Based on our investigation, we are unable to substantiate the clinical claim of dysfunction.At the time of our investigation, the valve was fully functional and worked within specifications.Despite the lack of significant deposits, it is possible that the computer controlled test may have flushed out any existing protein deposits that may have previously contributed to a functional impairment or even non-visible or small amounts of build-up could have led to a temporary compromise of the valve and to the observed malfunction in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke (b)(4).No further actions required.

Brand Name
PROGAV 2.0 SYS W/SA25 A.SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key13078773
Report Number3004721439-2021-00848
Device Sequence Number4278941
Product Code JXG
UDI-Device Identifier04041906136987
UDI-Public4041906136987
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K141687
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberFX428T
Device Catalogue NumberFX428T
Device Lot Number20026613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2017
Initial Report FDA Received Date12/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexUnknown
Patient Weight80 KG